Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 5, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jan 16, 2021, 8:37 PM EST. It took effect at Jan 16, 2021, 9:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2021, 8:37 PM EST (01:37 UTC)
- In effect from
- Jan 16, 2021, 9:00 PM EST
- Expired
- Jan 17, 2021, 6:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
293 WHUS72 KILM 170137 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 837 PM EST Sat Jan 16 2021 AMZ250-252-254-256-171100- /O.EXP.KILM.GL.W.0002.000000T0000Z-210117T0200Z/ /O.NEW.KILM.SC.Y.0005.210117T0200Z-210117T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 837 PM EST Sat Jan 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... ...GALE WARNING WILL EXPIRE AT 9 PM EST THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 8
2 follow-up statements
435 WHUS72 KILM 170658 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 158 AM EST Sun Jan 17 2021 AMZ254-256-170800- /O.CAN.KILM.SC.Y.0005.000000T0000Z-210117T1100Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 158 AM EST Sun Jan 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ250-252-171100- /O.CON.KILM.SC.Y.0005.000000T0000Z-210117T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 158 AM EST Sun Jan 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WHAT...Seas 4 to 6 feet. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 6 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
077 WHUS72 KILM 171039 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 539 AM EST Sun Jan 17 2021 AMZ250-252-171145- /O.EXP.KILM.SC.Y.0005.000000T0000Z-210117T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 539 AM EST Sun Jan 17 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... $$ 9
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 6:43 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 16, 6:43 PM EST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
643 PM EST Sat Jan 16 2021
.SYNOPSIS...
Cooler and drier weather will continue into the beginning of
next week. Weak high pressure over the Southeast will move
offshore mid week, bringing a warming trend into late week.
A low pressure system may bring rain Friday.
&&
.UPDATE/...
No changes of note for early evening updates. The dry west flow
will prevent fog woes overnight despite soggy ground inland.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
Breezy conditions continue this aftn with moderate CAA well behind
a departing cold front. The winds will decrease after dark as
the pressure gradient slackens and CAA weakens. In general,
dry and quiet wx through the Near Term period with sfc high
pressure building along the Gulf coast and mainly offshore flow
over the local area. Could see some increasing clouds late Sun
as a broad upr-level trough slides into the eastern CONUS, but
no forcing nor enough moisture to lead to any pcpn. Temps Sun
similar to those of today...highs in the low 50s, with lows
tonight and Sun night close to freezing expect along the coast.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Mid-level trough lifts northeast Mon morning leaving flat pattern
aloft later Mon into Tue. Weak high pressure at the surface Mon is
shifted south late Mon night by subtle evolution of the mid-level
pattern. Northern stream trough crossing New England and southern
Canada induces broad troughing over the area Tue night, pushing a
dry cold front toward the region early Wed morning. Temperatures
will be within a degree or two of climo with mostly clear skies.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Broad 5h trough exits east early Wed, leaving a stalled dry front in
the area. Flat pattern aloft remains in place through the end of
next week. This limits any strong cold air intrusions and keeps
features fast moving and less developed. However, the long term
still looks to be unsettled with a weak feature crossing the area
Thu followed by a slightly stronger southern stream wave interacting
with a stalled front Fri. The departing wave on Fri will open the
door for cooler Canadian high to start the weekend.
- Temperatures above climo Wed through Fri night.
- Low rain chances on Thu with minimal rainfall.
- Better rain chances with higher rainfall totals Fri.
- Temperatures below climo Sat as Canadian high builds in.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
High confidence for VFR conditions through the forecast period. High
pressure building in with CAA and gusty winds. Winds will diminish a
bit by sunset, but will stay up enough overnight to keep fog from
forming. VFR on Sunday with west southwest flow.
Extended Outlook...VFR.
&&
.MARINE...
Through Sunday Night: A Gale Warning continues as planned until
9pm this evening for frequent gusts to 35 kt well behind an
offshore cold front. The CAA decreases tonight as winds
diminish, with seas quickly dropping below 6 ft as well
overnight. Could see SCA-criteria gusts until around 4am. Just
10-20 kt winds then for Sun as sfc high pressure builds along
the Gulf coast. A secondary cold front drops through the area
Sun night leading to yet another round of SCA conditions, mainly
for winds as seas are only expected reach 5-6 ft out 20nm.
Monday through Thursday:
High pressure centered southwest Mon morning will gradually
shift east, slowly relaxing the gradient Mon night. Westerly
winds around 20 kt Mon will gradually decrease Mon night,
eventually backing to southwest Tue. Seas follow a similar
trend, peaking at 3 to 5 ft Mon then slowly falling to 2 to 3 ft
Mon night and Tue. Cold front approaches from the northwest Tue
night, increasing speeds to 15 to 20 kt. Front arrives dry
early Wed then stalls in the area with winds becoming offshore
and and dropping to 10 kt or less into Wed night. Seas briefly
hit 3 to 4 ft Tue night before slowly falling back to 2 to 3 ft
later Wed and around 2 ft Wed night. The front lifts north as a
warm front early Thu with southwest flow increasing to around 20
kt as the gradient becomes more defined. Seas may exceed 6 ft
in some areas late Thu with widespread 3 to 5 ft likely.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Gale Warning until 9 PM EST this evening for AMZ250-252-254-
256.
&&
SYNOPSIS...ILM
UPDATE...MJC
NEAR TERM...MAS
SHORT TERM...III
LONG TERM...III
AVIATION...8
MARINE...III/MASHazardous weather outlook, Jan 16, 3:40 PM EST, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 340 PM EST Sat Jan 16 2021 NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-054>056- 058-059-172045- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Coastal New Hanover-Inland Brunswick-Coastal Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Coastal Horry- Inland Georgetown-Coastal Georgetown-Central Horry-Northern Horry- 340 PM EST Sat Jan 16 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-172045- Inland New Hanover- 340 PM EST Sat Jan 16 2021 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor coastal flooding may occur along the lower Cape Fear River at downtown Wilmington during the early afternoon high tide on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-172045- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 340 PM EST Sat Jan 16 2021 ...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small Craft Advisory conditions are expected again Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 2:44 PM EST | Small Craft Advisory | ILM | 12 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.